Texas, 2011Hail and Damaging Wind in Texas, November 8, 2011
November 8, 2011 · NWS SJT · 4 events in 2 counties and zones
A potent upper level shortwave with plenty of wind shear interacted with plenty of moisture and a cold front to produce a few severe storms across the Concho Valley. A few of the into supercell thunderstorms resulted in a few one inch hail reports across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent upper level shortwave with plenty of wind shear interacted with plenty of moisture and a cold front to produce a few severe storms across the Concho Valley. A few of the into supercell thunderstorms resulted in a few one inch hail reports across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Nov 8, 3:12 AM CST, 38 minutes earlier.
Area forecast discussion, Nov 8, 3:12 AM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
312 AM CST TUE NOV 8 2011
.SHORT TERM...
ONGOING CONVECTION ROLLING ACROSS THE AREA...SO WILL KEEP THIS
SHORT. MAIN AREA OF LIFT SHOULD CONTINUE TO PUSH NORTHEAST AND OUT
OF WEST CENTRAL TEXAS BY AROUND SUNRISE. PACIFIC COLD FRONT MOVING
ACROSS THE AREA AS WELL...SO SQUALL LINE WILL CONTINUE TO MOVE
STEADILY EAST. MOST OF THE ACTIVITY WILL BE APPROACHING THE
EASTERN BORDER BY SUNRISE...BUT WILL STILL NEED TO CARRY HIGH POPS
ALONG AND AHEAD OF THE FRONT FOR THE FIRST PERIOD.
DRY ONCE THE FRONT PASSES...WITH COOLER CONDITIONS IN ITS WAKE.
.LONG TERM...
WILL CONTINUE THE DRY FORECAST FOR THE NEXT WEEK. WEAK RIDGING
WILL FOLLOW THE MAIN TROUGH AXIS...TRANSITIONING TO ZONAL FLOW OVER
FOR THE UPCOMING WEEK. WILL CONTINUE TO MONITOR THE PROGRESS OF
ANOTHER UPPER LEVEL TROUGH THAT THE GFS AND THE ECMWF SHOW DROPPING
INTO THE SOUTHWEST US AND THEN MOVING TOWARDS THE SOUTHERN PLAINS
EARLY NEXT WEEK. WILL CONTINUE TO MONITOR.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 72 37 58 33 63 / 30 0 0 0 0
SAN ANGELO 73 36 60 31 63 / 10 0 0 0 0
JUNCTION 75 36 60 30 64 / 20 0 0 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
07
Hazardous weather outlook, Nov 7, 8:49 PM CST, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
849 PM CST MON NOV 7 2011
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-090300-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
849 PM CST MON NOV 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF WEST
CENTRAL TEXAS OVERNIGHT. THE BEST POTENTIAL FOR SEVERE WEATHER WILL
OCCUR AFTER MIDNIGHT AS A SQUALL LINE DEVELOPS AND ADVANCES EAST
ACROSS THE AREA. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ON TUESDAY...WEST WINDS OF 15 TO 25 MPH...ALONG WITH RELATIVE
HUMIDITY VALUES FROM 15 TO 20 PERCENT WILL CAUSE NEAR CRITICAL
FIRE WEATHER CONDITIONS TO DEVELOP GENERALLY ALONG AND WEST OF A
LINE FROM STERLING CITY TO JUNCTION. A LIGHT FREEZE IS POSSIBLE
THURSDAY MORNING...ESPECIALLY IN RIVER VALLEYS AND LOW LYING
AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY AFTER MIDNIGHT.
In the hours before
Special weather statement, Nov 8, 1:49 AM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
149 AM CST TUE NOV 8 2011
TXZ049-054-080815-
FISHER TX-NOLAN TX-
149 AM CST TUE NOV 8 2011
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 AM CST FOR FISHER
AND NOLAN COUNTIES...
AT 145 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM
20 MILES SOUTH OF JAYTON TO 14 MILES EAST OF SNYDER TO 6 MILES NORTH
OF COLORADO CITY...MOVING EAST AT 35 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
I-20 NEAR THE NOLAN-MITCHELL COUNTY LINE...WASTELLA AND US-84 NEAR
THE NOLAN-FISHER COUNTY LINE BY 200 AM CST
ROTAN BY 205 AM CST
ROSCOE...ROBY AND CAPITOLA BY 210 AM CST
LONGWORTH...BUSBY AND GANNON BY 215 AM CST
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR WEST CENTRAL TEXAS.
LAT...LON 3296 10019 3274 10021 3240 10035 3237 10067
3296 10066 3297 10065 3297 10040
TIME...MOT...LOC 0748Z 259DEG 35KT 3297 10062 3266 10066
3249 10078Special weather statement, Nov 8, 1:56 AM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
156 AM CST TUE NOV 8 2011
TXZ076-077-080900-
CROCKETT TX-SCHLEICHER TX-
156 AM CST TUE NOV 8 2011
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 AM CST FOR
NORTHERN CROCKETT AND NORTHWESTERN SCHLEICHER COUNTIES...
AT 154 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM
10 MILES SOUTH OF BIG LAKE TO 20 MILES NORTHEAST OF SHEFFIELD...
MOVING EAST AT 30 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
THE INTERSECTION OF US 190 AND HIGHWAY 163 BY 235 AM CST
US-190 NEAR THE CROCKETT-SUTTON COUNTY LINE BY 300 AM CST
PEA SIZE HAIL AND WIND GUSTS 45 TO 50 MPH ARE LIKELY WITH THIS LINE
OF STORMS. FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL ALSO
OCCUR. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND
BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR WEST CENTRAL TEXAS.
LAT...LON 3108 10084 3082 10088 3080 10166 3108 10149
TIME...MOT...LOC 0755Z 263DEG 26KT 3106 10139 3085 10153
Special weather statement, Nov 8, 2:25 AM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
225 AM CST TUE NOV 8 2011
TXZ049-054-098-113-127-080930-
FISHER TX-HASKELL TX-JONES TX-NOLAN TX-TAYLOR TX-
225 AM CST TUE NOV 8 2011
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 AM CST FOR
FISHER...HASKELL...JONES...NOLAN AND TAYLOR COUNTIES...
AT 223 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 9
MILES WEST OF ROCHESTER TO MCCAULLEY TO 3 MILES NORTHWEST OF
MARYNEAL...MOVING EAST AT 50 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
LAKE SWEETWATER...THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53
AND NEINDA BY 230 AM CST
ROCHESTER...THE INTERSECTION OF US-180 AND RANCH ROAD 126...
SAGERTON AND RULE BY 235 AM CST
NOLAN...TUXEDO AND TRENT BY 240 AM CST
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR WEST CENTRAL TEXAS.
LAT...LON 3296 9947 3295 9961 3252 9961 3251 9963
3242 9963 3224 9972 3218 10061 3280 10029
3297 10023 3297 10000 3339 10000 3341 9973
3341 9947
TIME...MOT...LOC 0825Z 265DEG 43KT 3331 9998 3281 10018
3227 10045Special weather statement, Nov 8, 2:48 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
248 AM CST TUE NOV 8 2011
TXZ071-072-076>078-080945-
CROCKETT TX-IRION TX-SCHLEICHER TX-SUTTON TX-TOM GREEN TX-
248 AM CST TUE NOV 8 2011
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 AM CST FOR
CROCKETT...IRION...WESTERN CHLEICHER...NORTHWESTERN SUTTON AND
SOUTHERN TOM GREEN COUNTIES...
AT 245 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 4
MILES NORTH OF MERTZON TO MERTZON TO 19 MILES WEST OF OZONOA...
MOVING EAST AT 45 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
US-67 NEAR THE IRION-TOM GREEN COUNTY LINE BY 255 AM CST
TANKERSLEY...OZONA...AND KNICKERBOCKER BY 300 AM CST
CHRISTOVAL BY 315 AM CST
I-10 NEAR THE CROCKETT-SUTTON COUNTY LINE BY 325 AM CST
PEA TO DIME SIZE HAIL AND WIND GUSTS 45 TO 50 MPH ARE LIKELY WITH
THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
RAINFALL WILL OCCUR. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD
A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR WEST CENTRAL TEXAS.
LAT...LON 3124 10092 3136 10090 3136 10012 3122 10014
3056 10085 3055 10165
TIME...MOT...LOC 0846Z 269DEG 39KT 3132 10081 3124 10080
3062 10148Special weather statement, Nov 8, 2:59 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
259 AM CST TUE NOV 8 2011
TXZ098-099-113-114-127-128-080945-
HASKELL TX-JONES TX-SHACKELFORD TX-TAYLOR TX-THROCKMORTON TX-
CALLAHAN TX-
259 AM CST TUE NOV 8 2011
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 AM CST FOR
HASKELL...JONES...SHACKELFORD...TAYLOR...THROCKMORTON AND CALLAHAN
COUNTIES...
AT 253 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM
17 MILES NORTHWEST OF HASKELL TO 7 MILES SOUTHWEST OF HASKELL TO 18
MILES EAST OF SWEETWATER...MOVING EAST AT 40 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
WEINERT AND STITH BY 305 AM CST
US-277 NEAR THE HASKELL-KNOX COUNTY LINE...TYE...LAKE STAMFORD NEAR
LAKE STAMFORD MARINA AND HODGES BY 310 AM CST
THE INTERSECTION OF US-180 AND FARM ROAD 600...IRBY AND HAWLEY BY
315 AM CST
IMPACT BY 320 AM CST
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR WEST CENTRAL TEXAS.
LAT...LON 3312 9903 3245 9936 3243 10015 3251 10015
3310 9987 3340 9990 3340 9905
TIME...MOT...LOC 0858Z 268DEG 39KT 3339 9979 3311 9976
3251 10004Special weather statement, Nov 8, 3:49 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
349 AM CST TUE NOV 8 2011
TXZ099-114-081015-
SHACKELFORD TX-THROCKMORTON TX-
349 AM CST TUE NOV 8 2011
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 AM CST FOR
SHACKELFORD AND THROCKMORTON COUNTIES...
AT 346 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM
15 MILES NORTH OF THROCKMORTON TO 6 MILES SOUTHWEST OF THROCKMORTON
TO 13 MILES WEST OF ALBANY...MOVING EAST AT 45 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
THE INTERSECTION OF US-183 AND US-283 AND FORT GRIFFIN BY 355 AM
CST
THE INTERSECTION OF US-283 AND RANCH ROAD 209 AND ALBANY BY 400 AM
CST
US-380 NEAR THE THROCKMORTON-YOUNG COUNTY LINE AND ELBERT BY 405 AM
CST
WOODSON BY 410 AM CST
US-180 NEAR THE SHACKELFORD-STEPHENS COUNTY LINE...IBEX AND US-183
NEAR THE THROCKMORTON-STEPHENS COUNTY LINE BY 415 AM CST
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR WEST CENTRAL TEXAS.
LAT...LON 3339 9895 3296 9895 3295 9909 3267 9909
3255 9961 3263 9961 3310 9931 3340 9926
3340 9896
TIME...MOT...LOC 0949Z 255DEG 42KT 3341 9916 3313 9920
3269 9948Thunderstorm Wind, Tom Green
- When
- November 8, 3:50 AM CST
- Where
- Tom Green County, 1.77 mi E of Wall
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 31.370, -100.290
The Texas Tech Mesonet Station located in Wall Texas reported this wind gust.
Hail, Tom Green
- When
- November 8, 4:10 AM CST to 4:13 AM CST
- Where
- Tom Green County, 0.69 mi S of Vancourt
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.340, -100.180
Hail, Tom Green
- When
- November 8, 4:13 AM CST to 4:16 AM CST
- Where
- Tom Green County, 0.69 mi S of Vancourt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.340, -100.180
Hail, Concho
- When
- November 8, 4:17 AM CST to 4:20 AM CST
- Where
- Concho County, Lowake
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.570, -100.080
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Coastal Flood in Alaska, November 8 to 10, 20111 death · $24 million · 6 events
- Tornadoes and Damaging Winds in Louisiana, November 8, 2011$375,000 · EF2 · 13 events
- Tornadoes and Damaging Wind in Texas, November 8, 2011$150,000 · EF1 · 4 events
- Flash Flooding and Damaging Winds in Oklahoma, November 8, 2011$110,000 · 61 kt wind · 4 events
- Tornado in Oklahoma, November 8, 2011$25,000 · EF1 · 1 event
- Tornadoes and Hail in Texas, November 8, 2011EF1 · 8 events
- Tornado in Texas, November 8, 2011$10,000 · EF1 · 1 event
- Blizzard and High Wind in Alaska, November 8 to 9, 201181 kt wind · 13 events
- Funnel Clouds and Heavy Rain in Arkansas, November 8, 20113 events
- Drought in Alabama, November 8 to 29, 20112 events
- Flood and Damaging Wind in Missouri, November 8, 2011$10,000 · 65 kt wind · 2 events
- Drought in Hawaii, November 8 to 30, 20112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 355103, 355100, 355101, 355102.